Alert archive / Florida / Special Marine Warnings in 2003
Special Marine Warning 252, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Aug 2, 2003, 7:11 PM EDT. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2003, 7:11 PM EDT (23:11 UTC)
- Expired
- Aug 2, 2003, 8:30 PM EDT
- In force
- 79 min
- Issued by
- NWS Key West, FL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Aug 2, 3:30 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 2, 3:30 PM EDT, 3 hours 41 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST 330 PM EDT SAT AUG 2 2003 AFTER SCATTERED SHOWERS AND THUNDERSTORMS IMPACTED THE ISLAND CHAIN THIS MORNING...ONLY ISOLATED ACTIVITY HAS AFFECTED THE FLORIDA KEYS. MOST OF THE DEEP AND MOIST CONVECTION HAS OCCURRED OVER THE OUTER STRAITS AND THE WATERS FROM THE MARQUESAS KEYS TO BEYOND FORT JEFFERSON NATIONAL PARK. CURRENTLY...WIDELY SEPARATED SHOWERS AND THUNDERSTORMS ARE MIGRATING THROUGH KEYS COASTAL WATERS...BUT WITH NO PRECIPITATION ECHOES CROSSING THE ISLAND CHAIN. ON THE MARINE DISTRICT...WINDS ARE EAST TO SOUTHEAST NEAR 10 KNOTS. SHORT RANGE FORECAST FOR TONIGHT THOROUGH TUESDAY... AN UPPER LEVEL LOW NORTHEAST OF THE NORTHWEST BAHAMAS THIS EVENING WILL CONTINUE TO TRAVERSE NORTHWESTWARD AND WEAKEN...AS ANOTHER UPPER LOW NORTHWEST OF THE YUCATAN PENINSULA PUSHES WESTWARD AND WEAKENS. MEANWHILE...A BROAD...LOW AND MID LEVEL CYCLONIC TROUGH OVER THE BAHAMAS WILL CONTINUE TO MIGRATE WESTWARD THROUGH SOUTH FLORIDA AND THE KEYS...AND ADJACENT WATERS TONIGHT...AND THEN PUSH INTO THE SOUTHEAST GULF OF MEXICO SUNDAY. IN ITS WAKE...THE DEEP AND STRONG...SUB-TROPICAL ATLANTIC RIDGE WILL BUILD ACROSS THE FLORIDA PENINSULA THROUGH TUESDAY. SUBSEQUENTLY...UNTIL THE ATLANTIC RIDGE BECOMES BETTER ESTABLISHED TUESDAY...A VERY MOIST (PWATS ABOVE 2 INCHES) AND UNSTABLE AIR MASS WILL HOLD ACROSS OUR CWA INTO MONDAY. THEREAFTER...A DEEP EASTERLY FLOW WILL ALLOW SOME DRIER AND MORE STABLE AIRMASS. BECAUSE OF THIS...WILL MAINTAIN AN ABOVE NORMAL RAIN CHANCE THROUGH MONDAY...AND THEN CLIMO POPS MONDAY NIGHT AND TUESDAY. MEDIUM RANGE FORECAST FOR WEDNESDAY THROUGH SATURDAY... A DEEP LAYERED ATLANTIC RIDGE WILL LIE ACROSS THE FLORIDA PENINSULA THROUGH THE PERIOD. WITH A DEEP EASTERLY FLOW...BUT NO DISCERNIBLE TROPICAL WAVES EXPECTED TO IMPACT OUR REGION...WILL MAINTAIN SCATTERED CLIMO POPS THROUGH THE PERIOD. MARINE WISE... THE SUB-TROPICAL ATLANTIC RIDGE WILL REMAIN ACROSS THE SOUTHERN HALF OF THE FLORIDA PENINSULA THROUGH MID WEEK. THIS WILL RESULT IN MAINLY SOUTHEAST WINDS OF AROUND 10 KNOTS FOR MOST OF THE PERIOD. PRELIMINARY #S: TEMPS AND POPS EYW 080/091 082/091 082 55543 MTH 080/091 082/092 082 55543 .EYW...NONE. APA
Hazardous weather outlook, Aug 2, 6:00 AM EDT, 13 hours 11 minutes before
GMZ031>033-052>054-072>075-FLZ076>078-031000- FLORIDA KEYS HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND UNSTABLE AIR MASS IN PLACE ACROSS THE FLORIDA KEYS AND ADJOINING WATERS WILL PROVIDE A FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT...ESPECIALLY THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED THIS MORNING...WITH SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON OVER PORTIONS OF THE ISLAND CHAIN...AS WELL AS HAWK CHANNEL...FLORIDA BAY AND THE GULF WATERS NORTH OF THE LOWER KEYS. THE PRIMARY THUNDERSTORM HAZARD TODAY AND TONIGHT WILL BE DANGEROUS LIGHTNING STRIKES. A SECONDARY THUNDERSTORM HAZARD WILL BE LOCALLY GUSTY WINDS TO NEAR 30 KNOTS. THERE IS A SLIGHT RISK FOR WATERSPOUTS TODAY AT THE DARK AND FLAT BASES OF RAPIDLY BUILDING CUMULUS TOWERS WITHIN CLOUD LINES ADJACENT TO THE FLORIDA KEYS...ESPECIALLY THE LOWER KEYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL POSE A DAILY THREAT THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FUNNEL CLOUD OR WATERSPOUT SIGHTINGS. IN ADDITION...REPORTS OF RAINFALL ARE ALWAYS APPRECIATED. K. KASPER
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:11 PM EDT | Special Marine Warning | KEY | 79 min |
Nearby
Special Marine Warnings in Florida, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.